Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 23, 2014, 10:13 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2014, 10:13 PM EDT (02:13 UTC)
- Expired
- May 23, 2014, 11:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Wilmington radar (KLTX), 140 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 10:23 PM EDT | TSTM WND DMG | 5 E Old Santee Canal St, SC | TREES DOWN AT CORDESVILLE ROAD AND WITHERBEE ROAD NEAR MONCKS CORNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:07 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2414 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS52 KCHS 240213
SVRCHS
SCC015-019-240315-
/O.NEW.KCHS.SV.W.0014.140524T0213Z-140524T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 PM EDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1115 PM EDT
* AT 1012 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF JAMESTOWN TO 16
MILES NORTHWEST OF HUGER...MOVING SOUTHEAST AT 40 MPH.
THIS STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO PING PONG SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
JAMESTOWN...HUGER...BETHERA...CORDESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3321 7946 3320 7948 3315 7952 3315 7954
3316 7956 3313 7961 3314 7961 3313 7964
3309 7966 3297 7977 3316 8003 3332 7971
3330 7966 3328 7957 3325 7953 3324 7946
3321 7945
TIME...MOT...LOC 0212Z 305DEG 36KT 3333 7973 3322 7998
$$2 follow-up statements
923
WWUS52 KCHS 240233
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1033 PM EDT FRI MAY 23 2014
SCC015-019-240315-
/O.CON.KCHS.SV.W.0014.000000T0000Z-140524T0315Z/
CHARLESTON SC-BERKELEY SC-
1033 PM EDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...
AT 1032 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES EAST OF NEWLAND TO HUGER...MOVING SOUTHEAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
EXTREME CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HUGER.
AT 1032 PM...LAW ENFORCEMENT REPORTED TREES BLOWN DOWN NEAR
CORDESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3321 7946 3320 7948 3315 7952 3315 7954
3316 7956 3313 7961 3314 7961 3313 7964
3309 7966 3297 7977 3313 7992 3327 7968
3330 7966 3328 7957 3325 7953 3324 7946
3321 7945
TIME...MOT...LOC 0232Z 305DEG 36KT 3322 7948 3311 7978
$$632
WWUS52 KCHS 240247
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT FRI MAY 23 2014
SCC015-019-240257-
/O.CAN.KCHS.SV.W.0014.000000T0000Z-140524T0315Z/
CHARLESTON SC-BERKELEY SC-
1047 PM EDT FRI MAY 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES HAS BEEN CANCELLED...
AT 1047 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA INTO UPPER
CHARLESTON COUNTY...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3321 7946 3320 7948 3315 7952 3315 7954
3316 7956 3313 7961 3314 7961 3313 7964
3309 7966 3297 7977 3313 7992 3327 7968
3330 7966 3328 7957 3325 7953 3324 7946
3321 7945
TIME...MOT...LOC 0247Z 305DEG 36KT 3313 7933 3302 7963
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:48 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 23, 8:48 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 848 PM EDT FRI MAY 23 2014 .SYNOPSIS... A COLD FRONT WILL DROP THROUGH THE AREA OVERNIGHT WITH HIGH PRESSURE BUILDING BEHIND IT SATURDAY. THE HIGH WILL SHIFT INTO THE WESTERN ATLANTIC ON SUNDAY AND REMAIN THE DOMINANT FEATURE THROUGH THE FIRST PART OF NEXT WEEK BEFORE A COLD FRONT MOVES IN MID WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THE 00Z KCHS STILL SHOWS A 2-3C CAP IN THE LOW LEVELS OF THE ATMOSPHERE. WHILE THIS COULD BE ASSOCIATED WITH THE MARITIME AIRMASS BEHIND THE SEA BREEZE...IT IS ALSO VERY LIKELY THAT THIS SAME CAP EXISTS ELSEWHERE AND IS RESPONSIBLE FOR KEEPING CONVECTION AT BAY ACROSS THE AREA AS OF EARLY THIS EVENING. HOWEVER...700-500 MB LAPSE RATES ARE AN IMPRESSIVE -8C. OUR MAIN FOCUS IS ON CONVECTION STRENGTHENING UPSTREAM ACROSS THE NORTHERN/CENTRAL MIDLANDS AHEAD OF A SUBTLE SHORTWAVE TROUGH. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. THESE STORMS SHOULD MAINTAIN INTENSITY AS THEY NEAR THE AREA GIVEN FORCING ASSOCIATED WITH THE SHORTWAVE ALOFT AND A MODERATELY TO STRONGLY UNSTABLE AIR MASS IN PLACE ACROSS THE AREA. IN FACT...SURFACE BASED CAPE VALUES ARE STILL UPWARDS OF 2500 J/KG AND LI/S DOWN TO -9 ACROSS PARTS OF THE CHARLESTON TRI-COUNTY AREA. AT THIS TIME IT APPEARS THE CONVECTION SHOULD AFFECT MAINLY PARTS OF THE CHARLESTON QUAD-COUNTY AREA THROUGH ABOUT MIDNIGHT. AS A RESULT...SEVERE THUNDERSTORM WATCH 178 HAS BEEN EXTENDED IN TIME UNTIL MIDNIGHT FOR CHARLESTON...BERKELEY AND DORCHESTER COUNTIES. THE PRIMARY THREATS REMAIN VERY LARGE HAIL UP TO AROUND 2 INCHES IN DIAMETER AND DAMAGING WINDS. LATER TONIGHT THE BACK DOOR COLD FRONT WILL DROP THROUGH THE AREA WITH DRIER AIR AND NORTHERLY WINDS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY AND SATURDAY NIGHT...A BACKDOOR COLD FRONT WILL CONTINUE TO DROP WELL SOUTH OF THE AREA AS SURFACE HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. A RELATIVELY DRY NORTHERLY FLOW WILL PREVAIL THROUGH MUCH OF THE DAY AT THE SURFACE AND OVERALL MOISTURE WILL BE INSUFFICIENT TO SUPPORT ANY PRECIPITATION ACROSS THE AREA. A SHORT WAVE DISTURBANCE EMBEDDED WITHIN NORTHWEST FLOW ALOFT SHOULD BRING SOME MID AND HIGH LEVEL CLOUDS INTO THE AREA LATER IN THE DAY AND DURING SATURDAY NIGHT. TEMPERATURES WILL BE COOLER THAN PREVIOUS DAYS...BUT DOWNSLOPE FLOW JUST ALOFT COULD STILL SUPPORT HIGHS IN THE MID TO UPPER 80S ACROSS SOUTHEAST SC AND UPPER 80S TO AROUND 90 ACROSS SOUTHEAST GEORGIA. A ROBUST SEABREEZE SHOULD KEEP TEMPERATURES ALONG THE IMMEDIATE COAST CONSIDERABLY COOLER. WITH THE INCREASE IN CLOUD COVER AND A LIGHT ONSHORE SYNOPTIC FLOW DEVELOPING SATURDAY NIGHT...LOWS SHOULD BE IN THE LOWER TO MID 60S. SUNDAY AND SUNDAY NIGHT...SURFACE HIGH PRESSURE WILL SHIFT INTO THE WESTERN ATLANTIC...SUPPORTING A SYNOPTIC ONSHORE FLOW ACROSS THE AREA RESULTING IN AN INCREASE IN LOW LEVEL MOISTURE. FORCING PROVIDED BY SHORT WAVE ENERGY EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT AND CONVERGENCE ALONG/AHEAD OF THE SEABREEZE SHOULD SUPPORT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND WEST OF THE I-95 CORRIDOR IN THE AFTERNOON AND EARLY EVENING. MODERATE INSTABILITY WITH CAPE VALUES AS HIGH AS 1500-2500 J/KG AND LI/S DOWN TO -7 TO -8C...HIGHEST ACROSS INTERIOR SOUTHEAST GA... SHOULD BE SUFFICIENT FOR PULSE-TYPE ISOLATED SEVERE THUNDERSTORMS TO OCCUR. ISOLATED CONVECTION COULD RE-FOCUS OVER THE COASTAL WATERS LATE SUNDAY NIGHT. HIGHS ON SUNDAY SHOULD BE IN THE MID TO UPPER 80S AWAY FROM THE COAST WITH LOWS SUNDAY NIGHT IN THE MID TO UPPER 60S. MONDAY...A MOIST SOUTHERLY RETURN FLOW WILL DEVELOP AROUND ATLANTIC HIGH PRESSURE. MEANWHILE...A LEE SIDE TROUGH INLAND AND THE SEA BREEZE WILL ACT AS FOCI FOR MAINLY AFTERNOON/EVENING SCATTERED SHOWERS AND THUNDERSTORMS. MODERATE INSTABILITY PARAMETERS ONCE AGAIN LOOK FAVORABLE FOR ISOLATED PULSE SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE SEA BREEZE. HIGHS WILL BE IN THE UPPER 80S ACROSS MUCH OF THE AREA AWAY FROM THE IMMEDIATE COAST. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... GENERALLY NORTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE PERIOD. A COLD FRONT SHOULD MOVE INTO THE AREA IN THE MID WEEK TIME FRAME AND LIKELY STALL OUT. EXPECTED WIDELY SCATTERED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ALONG AND WEST OF THE SEA BREEZE EACH DAY...WITH THE GREATEST COVERAGE LIKELY ON WEDNESDAY AS THE COLD FRONT MOVES IN. ABOVE NORMAL TEMPERATURES ARE EXPECTED TUESDAY AND WEDNESDAY AND THEN MORE NORMAL TEMPERATURES ARE LIKELY THURSDAY AND FRIDAY. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... KCHS...UPSTREAM CONVECTION COULD AFFECT THE TERMINAL LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. FOR NOW...HAVE INCLUDED A TEMPO GROUP FOR THUNDERSTORMS WITH ERRATIC WINDS AND SOME FLIGHT RESTRICTIONS FROM 03-05Z...BUT AMENDMENTS WILL LIKELY BE NEED TO ADJUST THE TIME AS TRENDS BECOME BETTER ESTABLISHED. OTHERWISE...VFR CONDITIONS ARE EXPECTED...WITH WINDS SHIFTING NORTHERLY BEHIND A COLD FRONT LATER TONIGHT. KSAV...VFR CONDITIONS ARE EXPECTED TO PREVAIL. WINDS WILL SHIFT NORTHERLY LATE TONIGHT BEHIND A COLD FRONT. EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS POSSIBLE WITH MAINLY AFTERNOON/EARLY EVENING CONVECTION SUNDAY THROUGH MID-WEEK. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL. && .MARINE... CONDITIONS OVER THE WATERS WILL REMAIN FAIRLY QUIET THROUGH THE MIDDLE OF NEXT WEEK. HIGH PRESSURE WILL BUILD IN ON SATURDAY AND THEN SHIFT INTO THE ATLANTIC ON SUNDAY WHERE IT WILL PREVAIL THROUGH MID-WEEK. THERE WILL BE A BIT OF A NORTHEAST SURGE SATURDAY MORNING IN THE WAKE OF A COLD FRONT DROPPING SOUTH OF THE AREA...BUT WIND SPEEDS SHOULD BE NO GREATER THAN ABOUT 15-20 KT. ANOTHER COLD FRONT COULD ENTER THE WATERS DURING THE MID WEEK PERIOD. WINDS/SEAS ARE EXPECTED TO BE BELOW ANY HEADLINE CRITERIA THROUGH THE PERIOD. && .CLIMATE... CHS HAS HIT 97 DEGREES WHICH BREAKS THE RECORD HIGH FOR THE DATE. RECORD HIGH TEMPS TODAY... CHARLESTON 96/1956...DOWNTOWN 97/1956...SAVANNAH 99/2012 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...JAQ SHORT TERM...JAQ LONG TERM...MTE AVIATION...JAQ MARINE...JRL/JAQ CLIMATE...
Hazardous weather outlook, May 23, 8:52 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 852 PM EDT FRI MAY 23 2014 AMZ330-350-SCZ044-045-050-052-250100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 852 PM EDT FRI MAY 23 2014 ...SEVERE THUNDERSTORM WATCH 178 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND MONDAY. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ043-049-250100- INLAND COLLETON-COASTAL COLLETON- 852 PM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD DEVELOP LATE THIS EVENING. THERE IS THE POTENTIAL FOR THESE THUNDERSTORMS TO BECOME STRONG TO SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR THUNDERSTORMS IS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND MONDAY. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048- 051-250100- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 852 PM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND MONDAY. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 23, 9:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 915 PM EDT FRI MAY 23 2014 SCZ044-045-050-052-240215- DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 915 PM EDT FRI MAY 23 2014 ...DANGEROUS SEVERE THUNDERSTORMS COULD MOVE ACROSS THE CHARLESTON TRI-COUNTY AREA THROUGH MIDNIGHT... A LARGE CLUSTER OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING CONTINUES TO MOVE SOUTHEAST ACROSS THE EASTERN MIDLANDS OF SOUTH CAROLINA THIS EVENING. THE STORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF DORCHESTER AND BERKELEY COUNTIES BETWEEN 10 PM AND 11 PM AND COULD REACH AS FAR SOUTH AS THE CHARLESTON METRO AREA BY MIDNIGHT...IF NOT SOONER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL MIDNIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. PEOPLE ACROSS DORCHESTER...BERKELEY AND CHARLESTON COUNTIES SHOULD BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE INTERNET FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. && ST
Local storm report, May 23, 10:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 PM EDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL BONNEAU BEACH 33.32N 80.00W
05/23/2014 E1.25 INCH BERKELEY SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HALF DOLLAR SIZE HAIL IN
BONNEAU BEACH.
&&
EVENT NUMBER CHS1400600
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:33 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 57 min |
| May 23, 10:23 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 67 min |
| May 23, 10:35 PM EDT | Special Marine Warning | CHS | 115 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.